Jump to content
CrazyBoards.org

Recommended Posts

My pdoc says I need to get off of Risperdal as it is making me lactate and miss my period. He started me on Seroquel as I have been on it before (I was able to quit taking it without the return of voices - this was before my schizoaffective diagnosis) but I am hesitant as I don't want weight gain. I have heard that Geodon is weight neutral and I am wondering if I should ask my pdoc about it. I've also heard good things about Latuda but it's not covered by my insurance.

Link to comment
Share on other sites

Geodon is hit or miss with weight gain. The weight gain is usually small - I think the average is fourish pounds. But the potential is there.

I went down a dress size since starting Geodon, but it was more due to losing what I gained on Abilify. I like Geodon, it works for me, but I don't have psychosis, so I can't tell you if it works awesomely for that.

Link to comment
Share on other sites

geodon is not good for the heart , due Long QT syndrome , is you go to geodon make a Electrocardiography ECG , before and after

i take two weeks geodon and i cant go over estable dose, it give me akathisia like abilify

i think seroquel is more safe in my opinion, i take 600 mg xr and i my third month without weight gain

Link to comment
Share on other sites

Guest Vapourware

Personally, I really liked ziprasidone [Geodon, stupid name, I don't like using it] when I was taking it. It really helped with my symptoms [psychotic and mood] and I found that I was able to maintain a stable weight. I found that it reduced my appetite, actually.

The only problem I found was random sedation. It would either make me fall asleep within two hours of ingestion, or I would have insomnia all night - the pattern was unpredictable, so I wouldn't know when I would sleep or not from night to night. I also had to take it with a decent meal. I found that if I didn't, then I would get vivid nightmares.

Still if it wasn't for the random sedation, I would have happily stayed on the drug because I otherwise responded well to it.

As for seroquel, it might've been the small dosage I was on, but I found it extremely sedating, to the point where I was sleeping 15-17 hours a day.

Link to comment
Share on other sites

I gained way too much weight on seroquel but lost it all since starting geodon. The problem I had with geodon is it makes me sleep too much, so I have to take it all at night. Also it made my depression worse so we had to add welly into my cocktail. I'm hoping to go off both the geodon and the welly in the new year.

Link to comment
Share on other sites

I, too, was on Risperdal and had to be taken off of it due to the same side effects. I am now taking 300mg of Seroquel at night and 900mg of Lithium ER which has been working well for me. I attempted to go up to 700mg of Seroquel but had horrible side effects. I LOVE the Lithium/Seroquel combo but I have never been on Geodon. Good luck with finding what's best for you!

Peace

Link to comment
Share on other sites

Hmm, interesting about menstruation. I just started risperdal at the end of July, and will probably be taken off in a month (or not, I am getting irritable again). I actually am in peri-menopause, it as actually been a few months since my last period. I think I probably am just continuing down that path. But I'll just keep it in mind.

Link to comment
Share on other sites

I know it is a shitty answer but either would be fine for most people. Both meds are in the middle range with a balance of efficacy and side effects (as opposed to say olanzapine and clozapine).

In other words, for most people with psychosis, either seroquel or geodon should work pretty well with minimal side effects. If neither work there are other options....

Link to comment
Share on other sites

I've been on/off Geodon for a few reasons. Once it was making me almost pass out every time I stood up. Then it wasn't controlling psychosis. And the last time, same deal, wasn't strong enough, I couldn't sleep at all, and I had restless legs really badly.

I take Seroquel now, its helped me in the past. I lost a LOT of weight on Geodon, and my pdoc doesn't like when I lose weight (I'm in remission from EDNOS) and the Seroquel makes me gain to my "normal" weight, and I have an appetite.

I prefer Seroquel.

Link to comment
Share on other sites

When I was just on seroquel for the bipolar, I was still doing things like skipping work and getting fired and I gained about 35 lbs. My pdoc pulled me off it and switched me to geodon and I lost the weight really quickly, but was passing out every morning. After they lowered me to 120mgs, my mood leveled out, I was able to hold down a job, and I quit passing out. I've found if they tinker with the geodon dose at all, it's NOT PRETTY. I've been on Geodon for about 5 years now and it keeps me steady.

I've been on seroquel on and off the past 5 years for sleep. It does nothing for my mood, but it does sometimes help me sleep. I had been on it a little over a year for sleep and didn't gain any weight this time. I've had a lot of health issues this year and LOST a lot of weight. Even though I've lost weight, my p-doc is requiring me to now get 6 month blood sugar and cholesterol testing because of the seroquel

Link to comment
Share on other sites

I have been lucky on Seroquel. I haven't gained weight and the only side effect I've had is sleep, which for me is good as sleep deprivation makes my psychosis a lot worse.

I have never been on Geodon, though I'm with Vapourware on the stupidity of the name. To me it sounds like something to do with rocks or mapping or something weird like that. Sorry for that but it had to be said.

The best thing that you can do is work with pdoc to get the best treatment of your symptoms with the least side effects, because everyone is different. Good luck with whatever you decide anyway.

Link to comment
Share on other sites

I recall reading that Geodon can case brain abnormalities detected on MRIs. Might want to google it. Its one I stay away from personally. I have been on it before and I refuse to go back for that reason.

I googled it and couldn't find a thing about geodon causing them, only that they are very common with lots of conditions. Do you have any sources?

Personally Geodon has worked far better than seroquel for me, With only slight sedation on second dose as a (serious, to me) side effect.

Link to comment
Share on other sites

I consider geodon weight neutral for me. More accurately, when I started it I immediately gained 10 pounds for no apparenyt reason but was able to lose it easily by trimming my diet by about 5-10 percent. But it was so easy I just say it was weight neutral. And I am continuing to lose weight.

Link to comment
Share on other sites

The only problem I found was random sedation. It would either make me fall asleep within two hours of ingestion, or I would have insomnia all night - the pattern was unpredictable, so I wouldn't know when I would sleep or not from night to night.

It did that to me. It was like clockwork. I fell asleep anywhere I was, two hours after I took it, and slept like a dead person for 20 minutes to half an hour. I also had very bad problems with Geodon being too generally sedating, such that some days I never made it out of bed in the first place and would sleep 14 hours a day. I've had much better luck with Seroquel.

Link to comment
Share on other sites

With Geodon, if I took it in the AM, it knocked me out, and in the PM I had insomnia. I'd go to bed at midnight, wake up at 3am, be unable to fall back asleep.. I get a good nights sleep on Seroquel, but notice it makes my heart beat 'stronger' as I fall asleep, and I notice this and panic a bit (coz I panic at everything) Also, it dries out my mouth so badly I have trouble swallowing after taking it. Mine is a generic. I've found after being on 'quel for a bit, my appetite has gone back to normal and I am sitting at a "normal" weight (ie: all my clothes fit fine) for my height.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...